My wife has been getting a rash which the doctor has termed as urticaria. What could have caused this? I feel she could be having a yeast intolerance. Please help.
Welcome to icliniq.com.
Your wife has been treated for urticaria. I would keep a possibility of idiopathic urticaria/hives.
It presents as sudden skin welts/swellings, which can be distributed all over the body. Itching is usually severe; however it is subjective in individuals.
The causes of urticaria includes various factors such as infections (bacterial, viral or fungal), drugs like painkillers and also certain foods, additives and preservatives.
Physical urticaria can occur due to cold temperature, heat, dermographism, etc., and cholinergic urticaria will occur in response to strong emotions, exercise, spicy food, etc.
Autoimmune urticaria associated usually associated with autoimmune disease such as thyroid, rheumatoid arthritis, systemic lupus erythematosus, etc.
The most common one is idiopathic urticaria, where there will be no underlying identifiable cause.
Regarding treatment, I suggest oral antihistamines like Montelukast and Levocetirizine once daily. Also she can take tablet Allegra 120 mg (Fexofenadine) once daily.
Treatment may sometimes last for months or years. A topical soothing lotion like calamine would help her symptomatically.
Kindly get the food allergy tests and thyroid tests to rule out yeast intolerance.
Revert back with the reports to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist
Thank you for your quick and explanatory reply.
We have done the thyroid tests, the results show no abnormalities. Do we have to do any other tests?
Welcome to icliniq.com.
I guess you suspect her to be yeast intolerant and it could be the responsible cause for her urticaria.
There is no scientific proof regarding an entity called yeast intolerance.
I would rather suspect that she has Chronic Idiopathic Urticaria (CIU).
It is well-recognized that 30-40% of Chronic Idiopathic Urticaria is autoimmune in nature.
I would therefore recommend an ASST test for her (Autologous Serum Skin Testing).
This test is to either rule out or confirm Chronic Autoimmune Urticaria (CAU).
Revert back with the test reports to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist
Query: Hi doctor, I am getting red rashes on my skin when I apply some pressure or when I scratch my skin. They disappear after a few minutes. I consulted a dermatologist, and I am following these medicines. I am taking Allegra 120 mg and Rantac 150 mg. My doctor told me to continue the medication for a w... Read Full >>
Answer: Hi, Welcome to icliniq.com. You have urticaria or hives. These medicines are safe, and they can be continued for a while if the problem persists. Hives can happen in response to a food allergen or food preservative, medications, infections, and alcohol. A large number of urticarias are idiopathic.... Read Full
Article Overview: This article explains about probiotics, their health benefits, and natural sources of probiotics. Read Article
Probiotics are naturally occurring bacteria in our gut. The word 'Probiotic' is derived from a Latin word 'Pro’ meaning ‘Promoting’ and the Greek word 'Biotic' which means 'Life.' Probiotics are live microorganisms in the gut that have several health benefits. Many kinds of ba... Read Article
Query: Hi doctor, I am a 30 year old male. Recently, I have been diagnosed with having urticaria (burning, itching sensations throughout the body from head to toe). It started out in an acute way but is turning out to be chronic. It has been more than two and a half months and I am still suffering from it... Read Full >>
Answer: Hello, Welcome to icliniq.com. I have seen your reports (attachment removed to protect patient identity), your thyroid profile is normal, and serum triglycerides level is a little bit high. For urticaria, in homeopathy, we have best remedies. So, you need not worry about your problem. Your blood ... Read Full
Ask your health query to a doctor online?Ask a Dermatologist Now